Jan-Feb '04 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | PsorChat | PsorChat Review | 2001 Ed Dewke

Life After Soriatane
by John D.

Backstory:  Soriatane His “Cause” Not his “Cure”

Hi Ed:  Thanks for your answers to my comments.  At the time I wrote that email I was really struggling with my treatment.  My derm took me off soriatane after 9 1/2 weeks because my cholesterol was climbing steadily way above normal and has been a risk factor in my family forever.

If I may report on my progress after being off the drug for a week.  I have come out of a fog and have considerably more energy.  My skin is probably 80% clear except for my feet which continue to hurt (but not as much).  My hair has thinned a bit, my fingertips hurt and my testicles are starting to re-appear (this side effect was a big surprise!).  Of note is the fact that I am very sticky and feel like I can climb a wall like Spiderman.  Very weird. 

Other than that, I hope to have a beer at Christmas.

I have some phototherapy scheduled for January and in the meantime I will spot treat and try to heal my body.  Knowing what I know now I would use the drug again provided I had my cholesterol under control.  The side effects were devastating but will be worth it because I am mostly clear and I can manage the P I have left.  My wife is glad to have me back.

I am grateful to you for maintaining your site.  I found the sheer desperation and total support I needed to see me through my therapy.  Thank you and God bless.  Keep up the good work.  I will be a regular visitor. -John D.

*****

Ed’s Response:  Thanks for the follow-up, John.  Soriatane just may be my next “experiment” since it looks like I’m not a likely candidate for more biologics in the immediate future.  It’s the only systemic I’ve not used.  Frankly, I’ve heard so many horror stories about its side effects that I’ve avoided it for several years. 

Your situation, as reported in your November email, was among the worst.  So, it means a lot to hear you say, now, “Knowing what I know now, I would use the drug again provided I had my cholesterol under control.”  When it comes time for me to look my derm in the eye and say, “Bring on the Soriatane,” I will be saying to myself, “John survived and said he’d do it again, so I must try, too.”

Thanks!  -Ed

This Month's Mail | Archives

www.flakehq.com